MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight: unknown/asked, but unavailable.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that upon injection of the intraocular lens (iol) there was a scratch that was made by the injector as it was pushing the lens into the patients left eye.It was confirmed that the lens was fully inserted into the patients eye when the scratch was noticed and that the tip of the cartridge was not damaged/broken.The lens was cut out and removed from the eye.A backup lens of the same model and diopter was used as replacement during the same procedure.It was indicated that balanced salt solution (bss) was used.The lens was continually lubricated until it was handed to the surgeon.There were no surgical interventions required and no patient injury reported.The patient outcome is unknown due to having post-operative appointments with another doctor and the account has not received post-operative notes on the patient.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 7, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a glass vial.No additional materials were received.Visual inspection under magnification was performed and the lens was observed to be cut into 5 pieces with a detached haptic, which is consistent with a lens that was explanted.One piece of the lens and the detached haptic were not returned.The lens was cleaned and, no further issues could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue cosmetic issues was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Corrected data: in review, it was noted that "g4 -combination product" field inadvertently was left blank and not populated in the initial mdr report.The information has been captured in this supplemental mdr report and the following field was updated accordingly: section g4: combination product: no.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15713103
Report Number3012236936-2022-02739
Device Sequence Number6675563
Product Code MFK
UDI-Device Identifier05050474750494
UDI-Public(01)05050474750494(17)240315
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite